Hail, Stutsman
- When
- August 25, 8:15 PM CST
- Where
- Stutsman County, 10 mi NE of Buchanan
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.167, -98.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 25, 1:50 PM CST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT WED AUG 25 2004 .SHORT TERM... ACTIVE WARM FRONTAL BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORMS TONIGHT. RADARS SHOW THUNDERSTORMS IN BEST LIFT REGION NORTH OF WARM FRONTAL BOUNDARY THIS AFTERNOON. ANOTHER REGION OF INTEREST THIS EVENING WILL BE ALONG A SURFACE TROUGH INTO SOUTH CENTRAL NORTH DAKOTA. AS THIS SYSTEM SLIDES EAST THE BETTER CHC FOR PRECIP WILL BE NORTH AND EAST OF THE SURFACE LOW. HAVE PARCED THE CHC FOR PRECIP ALONG THESE LINES. MODELS CONTINUE TO SHOW BAND OF SHOWERS ALONG FRONTOGENETIC FORCING ASSOCIATED WITH COLD ADVECTION THURSDAY. EXPECT COOL SHOWERY DAY WEST TOMORROW. CHC SHOWERS WILL EXTEND INTO THURSDAY NIGHT...THEN WILL DRY FORECAST OUT FRIDAY. .LONG TERM... SUNDAY THROUGH WEDNESDAY...ZONAL FLOW AT H500 THROUGH THE LONG TERM FORECAST PERIOD. ON SUNDAY A VORT CENTER MOVES QUICKLY ACROSS SOUTHERN CANADA WITH A VORT TAIL EXTENDING SOUTH ACROSS NORTH DAKOTA. KEPT MENTION OF PRECIP OUT MAINLY BECAUSE MOST OF THE ENERGY REMAINS IN CANADA...AND BEYOND DAY 3 OF FORECAST TIMING PROBLEMS ARE NOTORIOUS WITH FAST-MOVING SHORTWAVES. DAYS 5-7 INDICATE MAINLY CHANNELED VORTICITY ACROSS SOUTHERN CANADA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/JV
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT WED AUG 25 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260908- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 409 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT BROAD AREA OF LOW PRESSURE WILL BE THE FOCUS FOR THUNDERSTORMS OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY. THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING WITH HAIL AND DAMAGING THUNDERSTORM WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
513 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL STEELE 46.86N 99.92W
08/25/2004 0.75 INCH KIDDER ND LAW ENFORCEMENT
&&
SWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
531 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL STEELE 46.86N 99.92W
08/25/2004 1.75 INCH KIDDER ND LAW ENFORCEMENT
&&
SWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
655 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 10 S STANLEY 48.17N 102.39W
08/25/2004 1.00 INCH MOUNTRAIL ND TRAINED SPOTTER
&&
SWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
853 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL WILTON 47.16N 100.78W
08/25/2004 0.75 INCH MCLEAN ND PUBLIC
&&
SWThe Fargo/Grand Forks radar (KMVX), 110 km away, was scanning. The volume nearest the first event began at 02:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417988.